MAUDE Adverse Event Report: PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIMSTR
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the internal iliac artery (iia) using a px slim delivery microcatheter (px slim).During the procedure, prior to advancement into the patient, the physician was advancing the px slim over the guidewire and noticed that the px slim was broken at the distal end.The px slim was therefore removed and was not used in the procedure.The procedure was completed using another px slim.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the px slim was ovalized from approximately 19.0 ¿ 19.5, 22.0 - 22.5 and 79.5 ¿ 80.5 cm from the hub.The device was fractured approximately 50.0 cm from the hub.The device was kinked approximately 92.0 cm from the hub.Conclusions: evaluation of the returned px slim revealed a fracture on the mid-shaft.If the device is forcefully manipulated at extreme angles during preparation for a procedure, damage such as a fracture may occur.Further evaluation revealed ovalizations and a kink.These damages are likely incidental to the reported complaint and may have occurred during packaging for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PX SLIM DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8557434
Report Number3005168196-2019-00823
Device Sequence Number2168717
Product Code DQY
UDI-Device Identifier00814548016443
UDI-Public00814548016443
Combination Product (Y/N)Y
Initial Reporter CountryBR
PMA/510(K) Number
K100826
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/29/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2021
Device Catalogue NumberPXSLIMSTR
Device Lot NumberF85158
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/29/2019
Supplement Date Received by Manufacturer06/14/2019
Initial Report FDA Received Date04/26/2019
Supplement Report FDA Received Date06/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Date Report Sent to FDA01/01/2005